Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
botox?
avatar
hawiian_girl11 posted:
Aloha,

do you think it is safe for me to have botox done with all the complications I have?

my headache speacilaist wants to do it now that the other stuff he was giving me failed.

The other stuff was gliocin which is a plant found in India and he has made it as a herb and into a capsule. however I was still ingesting it and I had a rnny nose and got all gested runny eyes and Migraine,

I took sudefed to cear up the allergy stuff and Imitrex to get rid of the headache.

I have Asthma, epilepsy, CP. 2 jaw reconstructions etc.they put a bunch of meedles down the side of the neck, and I have that lead from the VNS that they coukd xkewer the electrode that they gould wreck with out knowing it and the jaw area that goes into spasms when touches and has a lot of pain still.

31 needles total with all the places they put it.

NAncy
Reply
 
avatar
dancer86442 responded:
Nancy,


I am not sure if Botox is a good or bad thing for us. You Know that each of us responds differently to different methods/treatments. If your DR recommends it, then talk to him or the person who is doing the treatment. Do some Homework online about it too! <3 Hugs


Love Candi
March 26 Epilepsy Awareness Day Advocate
 
avatar
hawiian_girl11 responded:
Hi candi,

I am going thru with the Botox. It is the only option ;eft.

I got all my questions out of the way and it is safe even with the VNS hardware in me.

I will be getting it done on the april 28 on a Monday so jasyn can do the driving. It has several s/e that occur when he is done. neck and headache, droopy eyelids (but not major). the eyelid thing is why somonw has to drive. My mom will be gone again to some meeting over night so we are doing this staying in a motel and leaving the next day.

my neuro said it is safe my TMJ doc said it is safe and my now headache doc knows it is safe. 3 for 3. So I am going to do it. I will have to have the shots every 3 months (every 90 days).

I am so tired of the head pain all the time it is getting old.

It started back in 95 when I had Meningitis and Encephalitis together at the same time. I had severe Migraines when I went into the hospital and came back out with the same ones. They could not find a way toget rid of them.

So 19 yrs later we have found the right doctor to help get them under control. less pain meds but I will still have to take the Imitrex inbetween.

but I can say good bye to the other pain killers.

just thought I would update.

NAncy
 
avatar
hawiian_girl11 responded:
Aloha,

We are going to go thru with the BTX. IT is the last resort for me with my severe Migraines. HE originally wanted to up my Topamax but my neuro doesn't want it upped anymore than it already is because it is already messing with my memory.

so my headache specialist is going to do the BTX instead. 31 needles/shots in all.

I hope that this can get me the relief thatI have needed for 18 yrs due the meningitis/encephalitis I had several times

they are given every 90 days.

HE is wanting me OFF the Topamax and some of the Narcotics I am on for the headaches. THe one for my ankle and the Fioricet , and the Imitrex pills and shots can stay but the rest go. he has to talk to my other docs about getting them gone and then he will reduce them and get me off them. as for my other meds I do not know what can happen there because I need those.

I have been on BuSpar for 16 years and we tried to take me off it and it did not go over that well so back on it I went.

Stuff like that.

nancy
 
avatar
hawiian_girl11 replied to hawiian_girl11's response:
hi candi,

My first BTX treatment starts tpday at 11 30 MTN time, as I am back in PHX again for this.

31 pokes in all. 4 in the forehead and then there are some in the temporal area, some in the occipital area, some down the skdes of the neck, and some more else where that I can not think of, right now.

BTW I am now off that anti-depressant and felling much better, even if it takes a week to get out of my system.

The PCP and pysch doc in Hawaii both stopped it.

I am just scared to death about the VNS lead and electrodes.

thathe might hurt those. But at the other end of that he is a Mayo trained Neurologist and headache specialist out of Rochester MN. I trust him but am still scared. IF he hits the lead the VNS system is gone/will not work anymore. But we had a LONG talk about the location of things. HE has had others with the VNS as well.

Nancy
 
avatar
hawiian_girl11 replied to hawiian_girl11's response:
Aloha,

I had my first BTX treatment yesterday.so.I am still iin PHX just iin case I have some s/e and have to go back to him. I Go home to HI tomorrow.

I have a huge headache from the shots in my forehead. 8 of them there. 4 on the bottom and 4 on the top. 31 shots in all. I took a Codeine before bed, and it still is lingering. I crashed on the couch until my mom called the house and wanted to take me out to eat. I really did not feel well at all but whent anyay I only get here for doc appts a few times a year, but this has been a really bad year with my doc appts, been in PHX mmore than I wanted to.

I have a orthopedic appt on the 2nd of april to havethe cast cut off and the ankle looked at by my surgeon and PT started in HI.

I also bought new tennis shoes Fila brand with memory foam in them.

so my feet should not hurt so much.

then on the 22nd I come back for a neuro appt to have my VNS checked it may be winding down.

Well I guess this stupid conversation has to end at some point.

Talk later.

Mahola, (thank you) In Hawaiian

Nancy

PS~~the shots were NOWHERE near the neck where the VNS stuff was. IT was off towards the back.of the neck.
 
avatar
hawiian_girl11 replied to hawiian_girl11's response:
I had the BTX 2 days ago and it was not the niest thing but I made it thru it.

everything went fine nad it was over in 20 minutes.

THe only s/e he said I would have afterwards was a headache from the shots in my forehead. I had 8 of them up there. 4 on the botton just above my eyebrows and 4 below my hair line. He said those are the worst. He wasn't kidding. I have had a eadache for 2 days from those pokes.

I have had to take fioricet with Codeine in it to keep the edge off. HE does not RX that kind of stuff out of there, so I have to use the stuff I already have.

He gave 31 shots in all.

8 in forehead, some in back of head , some in temporal area, down the neck off twords the back of it and then the forhead.

I can not raise my eyebrows or make any facial expressions, in my head which is very seird to me because I am always making expressions, and now I can't.

I go back in May fr a f/u. and in a then another month to get my 2nd treatment.

all for now.

Nancy
 
avatar
dancer86442 replied to hawiian_girl11's response:
I hope the botox treatments help. Time & patience will tell us soon enough. It does sound a bit 'painful' but, we are used to needle pricks ain't we. Seems no matter how used to them though they can Still Hurt. Hope the side effects are gone by now. Lots of Hugs!


Love Candi
Prepare Now! November is Epilepsy Awareness Month. Find or Create an event to educate Others'.
 
avatar
hawiian_girl11 replied to dancer86442's response:
HIi candi,

THE s/e are gone and since the 28th I have nad NO more headaches. FOr me that is GREAT! I have lived in pain for 19 yrs , I go back to the mainland in may for a f/u and schedule another session of more needles.

just thought I would let you know.

Nancy
 
avatar
dancer86442 replied to hawiian_girl11's response:
Wow! That's Great News, Nancy. I Hope it keeps you Pain free. Hugs!


Love Candi
Prepare Now! November is Epilepsy Awareness Month. Find or Create an event to educate Others'.


Helpful Tips

Journals posted by Meetz
Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
Was this Helpful?
34 of 44 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center